Copaxone and steroids

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Copaxone and steroids

Postby teachk » Sat Jun 25, 2005 7:40 am

I recently found out that I am not having the best results from copaxone. I am allergic to the interferons and can not take them. My neuro suggest a course of solumedrol every four months in conjunction to copaxone. Has anyone tried this? If so, how were the results?
User avatar
teachk
Getting to Know You...
 
Posts: 12
Joined: Mon Aug 02, 2004 3:00 pm

Advertisement

Postby bebe » Sun Jul 17, 2005 5:23 pm

Have you tried all the interferons? What type of "allergic reaction" did you have? Many physicians will use steroids for treating acute relapses because it usually hastens the recovery process. Unfortunately, no long term benefit has been shown with pulse steroid use. I think there has been one study but the results have not been duplicated.
User avatar
bebe
Family Member
 
Posts: 50
Joined: Tue Oct 26, 2004 3:00 pm

Postby teachk » Mon Jul 18, 2005 11:12 am

My neuro will not let me try another interferon. He is afriad of anaphylactic shock. I had developed whole body hives with Betaseron. The options that were given to me 1) steroids 2) methotrexate or 3) a clinical try involving Rituximab. As of right now I plan on staying with Copaxone until I feel that I need to add another drug to the mix. I am leaning toward the steroids because I had good results with it the one time I was on it. I am also hoping that Tysabri will come back on the market.
User avatar
teachk
Getting to Know You...
 
Posts: 12
Joined: Mon Aug 02, 2004 3:00 pm

Re: Copaxone and steroids

Postby batpere » Tue Jul 19, 2005 9:57 am

teachk wrote:I recently found out that I am not having the best results from copaxone. I am allergic to the interferons and can not take them.

With Copaxone you can also try LDN at the same time.
batpere
Family Member
 
Posts: 97
Joined: Thu Nov 11, 2004 4:00 pm
Location: dallas

Postby Brian » Thu Jul 21, 2005 9:48 am

Hi - I am not having a good reaction with Copxone either. My site injections are swollen and itch for days. I am in combo therapy (I am also on Novantrone) and I do pulse steriods (IV solumedrol 3 days and a taper of predizone) every 4 months or so. I still get the best results with the steriod. I was on Betaseron, but I did not have any site reaction and it did not seem to be doing anything.

I am torn. Because the Betaseron had no effect and I seem to be getting quite a reaction with Copaxone, I may have to live with the site injection reactions. Any advice?
User avatar
Brian
Getting to Know You...
 
Posts: 17
Joined: Mon Jul 19, 2004 3:00 pm
Location: Orlando, FL

Site Reactions

Postby Baumer » Thu Jul 21, 2005 12:36 pm

Hi Brian,

I am currently on Copaxone. I use the autoinjection to do the shots as I am a big whimp when it comes to needles. The nurse who showed me how to use the autoinjector told me to set the needle depth to 6mm. I kept it set to this depth for all injection sites. With this depth, I had all kinds of site reactions, from muscle spasms in my legs and arms to seriously huge and itchy welts on my "back-side" and stomach. I finally started to mess with needle depth, and have significantly reduced the severity of the site reactions. I now do legs and arms at 4mm and back-side and stomach at 8mm. Basically, if you are getting muscles spasms and cramping, I believe that the needles is going too deep. The itchy welts seem to be caused by the Copaxone not going in deep enough. Just my 2-cents. Hope this helps.

-Aaron :lol:
User avatar
Baumer
Getting to Know You...
 
Posts: 20
Joined: Wed Oct 27, 2004 3:00 pm

Postby teachk » Sat Jul 23, 2005 12:58 pm

Hi Brian- Preparation H helps with the welts.
User avatar
teachk
Getting to Know You...
 
Posts: 12
Joined: Mon Aug 02, 2004 3:00 pm


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users